MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that, "during the passage of the catheter it did not progress in the introducer, another unsuccessful attempt was made and after it was decided to interrupt the procedure." the hospital did not have a 2nd catheter to attempt another insertion.The procedures being performed in conjunction with the iab insertion were a primary angioplasty and arterial recanalization due to an acute myocardial infarction.Additional information received states that the patient expired two hours after the issue occurred.The cause of death is reported as severe ventricular failure and cardiogenic shock secondary to acute myocardial infarction.
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that "during the passage of the catheter it did not progress in the introducer" was confirmed upon investigation of the returned sample.The customer returned a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) without the original packaging for investigation.A kink to the iabc central lumen was noted at approximately 53.2cm from the iabc luer.Bends to the iabc central lumen were noted at approximately 11.9cm and 12.6cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc; no blood was noted within the helium pathway.During the functional inspection, resistance was noted upon passing the guidewire through the iabc central lumen.The damaged iabc can result in difficulty inserting the iabc through a sheath.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged catheter.The root cause was undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17444249
Report Number3010532612-2023-00419
Device Sequence Number2735949
Product Code DSP
UDI-Device Identifier00801902136732
UDI-Public00801902136732
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue NumberIAB-S840C
Device Lot Number18F22K0028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer05/28/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age41 YR
Patient SexFemale
Patient Weight62 KG